Ad blocker interference detected!
Wikia is a free-to-use site that makes money from advertising. We have a modified experience for viewers using ad blockers
Wikia is not accessible if you’ve made further modifications. Remove the custom ad blocker rule(s) and the page will load as expected.
Individual differences |
Methods | Statistics | Clinical | Educational | Industrial | Professional items | World psychology |
Biological: Behavioural genetics · Evolutionary psychology · Neuroanatomy · Neurochemistry · Neuroendocrinology · Neuroscience · Psychoneuroimmunology · Physiological Psychology · Psychopharmacology (Index, Outline)
Digoxin toxicity is a Toxic disorder that occurs when excess doses of digoxin (from plants of the genus Digitalis) are consumed acutely or over an extended period. The classic features of digoxin toxicity are nonspecific: fatigue, blurred vision, change in color vision (e.g. "yellow vision"), anorexia, nausea, vomiting, diarrhea, abdominal pain, headache, dizziness, confusion, delirium.
Characteristic EKG changes include bradycardia (the most frequent vital sign abnormality in toxicity), a prolonged PR interval. An accelerated junctional rhythm or bidirectional ventricular tachycardia suggests digoxin toxicity until proven otherwise.
Digoxin toxicity is often divided into acute or chronic. The therapeutic level for digoxin is 0.5-2 ng/mL. Low serum potassium increases the risk of digoxin toxicity and cardiac dysrhythmias. The classic arrhythmia is a paroxysmal atrial tachycardia with block. Digoxin toxicity occurs because it is very easy to overdose. Overdose commonly occurs because its therapeutic effect works only within a very narrow window. The most common source of digoxin is from the Foxglove plant.
Signs and symptomsEdit
The symptoms of poisoning can include drowsiness, nausea/vomiting, loss of appetite (anorexia), diarrhea, disturbed color vision (yellow or green halos around objects), confusion, dizziness, agitation, and/or depression. Cardiac effects can include changes in heart rate and a variety of cardiac dysrhythmias. Hyperkalemia is a characteristic symptom of digoxin poisoning.
The primary treatment of digoxin toxicity is digoxin immune Fab. Other treatment that may be tried to treat life-threatening arrhythmias, until digoxin Immune Fab is acquired are magnesium, phenytoin, and lidocaine. Atropine, catecholamines (isoprenaline or salbutamol), and/or temporary cardiac pacing may also used in cases of bradyarrhythmias. Hyperkalemia should be managed with sodium bicarbonate or hemodialysis.
- ↑ 1.0 1.1 Slaughter RJ, Beasley DM, Lambie BS, Wilkins GT, Schep LJ (December 2012). Poisonous plants in New Zealand: a review of those that are most commonly enquired about to the National Poisons Centre. The New Zealand Medical Journal 125 (1367): 87–118.
- ↑ BestBets: In digoxin induced life-threatening ventricular dysrhythmia what pharmacotherapy, other than Fab, should be implemented?.
Poisonings, toxicities, and overdoses (T36–T65, 960–989) (history)
|This page uses Creative Commons Licensed content from Wikipedia (view authors).|